Alert archive / California / Wind Advisories in 2010
Wind Advisory 46, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 29, 2010, 2:19 AM PST for 4 counties in California. It took effect at Dec 29, 2010, 10:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2010, 2:19 AM PST (10:19 UTC)
- In effect from
- Dec 29, 2010, 10:00 AM PST
- Expired
- Dec 30, 2010, 2:47 AM PST
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WWUS76 KSGX 291019 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 219 AM PST WED DEC 29 2010 ...LOCAL STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING... .AN STRONG COLD FRONT WILL MOVE THROUGH SOUTHWEST CALIFORNIA TODAY. THIS WILL CAUSE STRONG WINDS THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH DESERTS. CAZ055-056-292200- /O.UPG.KSGX.HW.A.0006.101230T0400Z-101230T1200Z/ /O.EXA.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 219 AM PST WED DEC 29 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL GUSTS AROUND 65 MPH. * VISIBILITY: LOCALLY REDUCED VISIBILITY IN BLOWING SNOW AT THE HIGHER ELEVATIONS. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT TO CONTINUE. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ058-060-292200- /O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 219 AM PST WED DEC 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL GUSTS AROUND 65 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-292200- /O.NEW.KSGX.WI.Y.0046.101229T1800Z-101230T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 219 AM PST WED DEC 29 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST THURSDAY. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
4 follow-up statements
452 WWUS76 KSGX 291537 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 737 AM PST WED DEC 29 2010 ...STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHWEST CALIFORNIA TODAY. THIS WILL CAUSE STRONG WINDS THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH DESERTS. CAZ055-056-058-060-300015- /O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 737 AM PST WED DEC 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL GUSTS AROUND 65 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-300015- /O.CON.KSGX.WI.Y.0046.101229T1800Z-101230T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 737 AM PST WED DEC 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
989 WWUS76 KSGX 292116 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 116 PM PST WED DEC 29 2010 ...STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING... .A STRONG COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA THIS AFTERNOON WILL PRODUCE STRONG WINDS THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH DESERTS. CAZ055-056-058-060-300500- /O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 116 PM PST WED DEC 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL GUSTS AROUND 65 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ057-061-062-300500- /O.EXA.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 116 PM PST WED DEC 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-043-048-050-300500- /O.CON.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 116 PM PST WED DEC 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
964 WWUS76 KSGX 300502 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 902 PM PST WED DEC 29 2010 ...STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING... .STRONG WINDS WILL CONTINUE OVERNIGHT IN MOST AREAS OF SOUTHWESTERN CALIFORNIA AS THE COLD FRONT CONTINUES TO MOVE EAST OF THE AREAS. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH DESERTS. WINDS HAVE DECREASED SOMEWHAT IN THE INLAND EMPIRE THIS EVENING. CAZ048-300615- /O.CAN.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 902 PM PST WED DEC 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS WILL MOSTLY BE FROM THE WEST AT 10 TO 20 MPH WITH GUSTS TO 30 MPH THE REST OF THE NIGHT. $$ CAZ055-056-058-060-301200- /O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 902 PM PST WED DEC 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL GUSTS AROUND 65 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-050-057-061-062-301200- /O.CON.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 902 PM PST WED DEC 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: THE REMAINDER OF THE NIGHT. * WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
920 WWUS76 KSGX 301047 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 247 AM PST THU DEC 30 2010 CAZ055-056-058-060-301200- /O.CAN.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 247 AM PST THU DEC 30 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ050-061-062-301900- /O.CAN.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/ /O.NEW.KSGX.FR.Y.0005.101231T0700Z-101231T1700Z/ SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 247 AM PST THU DEC 30 2010 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING: LATE TONIGHT THROUGH MID MORNING FRIDAY. * TEMPERATURE: AREAS IN THE UPPER 20S TO LOW 30S WITH ISOLATED MID 20S. * IMPACTS: GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE SHOULD COVER FROST SENSITIVE PLANTS OR BRING POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ042-043-057-301200- /O.CAN.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SANTA ANA MOUNTAINS AND FOOTHILLS- 247 AM PST THU DEC 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ048-301900- /O.NEW.KSGX.FR.Y.0005.101231T0700Z-101231T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 247 AM PST THU DEC 30 2010 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST FRIDAY. * TEMPERATURE: AREAS IN THE UPPER 20S TO LOW 30S WITH ISOLATED MID 20S. * IMPACTS: GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE SHOULD COVER FROST SENSITIVE PLANTS OR BRING POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ATKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 28, 9:00 PM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Dec 28, 9:00 PM PST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST TUE DEC 28 2010 .SYNOPSIS...A STRONG COLD FRONT WAS MOVING RAPIDLY DOWN THE STATE EARLY TONIGHT. RAIN WILL BEGIN LATE TONIGHT AND SPREAD SOUTHEAST WEDNESDAY WITH HEAVY RAIN AT TIMES AND STRONG GUSTY WINDS MAINLY IN THE MOUNTAINS AND UPPER DESERTS. STRONG GUSTY WINDS WILL CONTINUE INTO EARLY THURSDAY IN THE MOUNTAINS AND UPPER DESERTS. SHOWERS ARE EXPECTED TO CONTINUE THROUGH EARLY THURSDAY MORNING. A COLD TROUGH WILL BE OVER THE AREA THURSDAY THROUGH FRIDAY WITH COLD TEMPERATURES. A WEAK RIDGE OF HIGH PRESSURE WILL MOVE OVER SATURDAY. A WEAK SYSTEM MAY MOVE OVER SUNDAY WITH SOME RAIN. A TROUGH IS FORECAST TO REMAIN OVER THE AREA MONDAY THROUGH TUESDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. A FAST COLD FRONT WAS HURLING TOWARD SOCAL EARLY TONIGHT. IT WAS CLOSING IN ON POINT CONCEPTION AT 9 PM. RAIN MAY BEGIN IN ORANGE COUNTY AND TO THE EAST BY AROUND 2 AM. HEAVY RAIN IS EXPECTED IN THAT AREA AROUND 6 AM TO 9 AM AND IN SAN DIEGO COUNTY AROUND 8 AM TO 11 AM. STRONG GUSTY SOUTHWEST WINDS WILL MOVE IN WITH THE FRONT WEDNESDAY MORNING WITH VERY STRONG WINDS IN THE MOUNTAINS AND UPPER DESERTS AND AT LEAST BREEZY ELSEWHERE. SNOW LEVEL WILL BE AROUND 6K FT LATE TONIGHT THEN DROP TO AROUND 5K FT WEDNESDAY AND DOWN TO 4K FT AND LOCALLY LOWER TO AROUND 3K FT WEDNESDAY NIGHT. RAIN EXPECTED TO BE AROUND ONE HALF INCH TO THREE QUARTERS OF AN INCH IN THE COASTAL BASIN TO ONE INCH PLUS IN THE MOUNTAINS WITH A HALF INCH IN THE UPPER DESERTS TO ONE QUARTER INCH IN THE LOWER DESERTS. ABOUT HALF A FOOT OF SNOW IS EXPECTED IN THE MOUNTAINS WITH ONE FOOT PLUS POSSIBLE IN THE HIGHER ELEVATIONS. LIGHT SNOW SHOWERS ARE POSSIBLE IN THE UPPER DESERTS WEDNESDAY LATE AFTERNOON THROUGH THE NIGHT. THE FRONT WILL MOVE OUT BY LATE WEDNESDAY AFTERNOON WITH STRONG GUSTY WINDS TURNING TO THE WEST. SHOWERS ARE EXPECTED AFTER THE FRONT THROUGH WEDNESDAY NIGHT AND INTO EARLY THURSDAY MORNING ALONG WITH STRONG GUSTY NORTHWEST WINDS IN THE UPPER DESERTS AND MOUNTAINS. A COLD TROUGH WILL BE OVER SOCAL THURSDAY THROUGH FRIDAY WITH COOL/COLD HIGH TEMPERATURES AND QUITE COLD MORNING LOW TEMPERATURES. A WEAK RIDGE OF HIGH PRESSURE IS EXPECTED SATURDAY. A WEAK TROUGH AND FRONT IS FORECAST FOR SUNDAY WITH RAIN POSSIBLE. A WEAK TROUGH IS EXPECTED TO REMAIN OVER SOCAL MONDAY THROUGH TUESDAY. THE MODELS CONTINUE TO DIFFER ON THE WEEKEND INTO NEXT WEEK. THE ECMWF MODEL IS WHAT THE FORECAST IS BASED ON. MUCH COOLER WEDNESDAY...MUCH COLDER THURSDAY WITH LITTLE CHANGE FRIDAY...WARMER SATURDAY...COOLER SUNDAY...LITTLE CHANGE MONDAY AND TUESDAY. && .AVIATION... 290500Z...AREAS OF VIS 3SM IN FOG AND RAIN...LOCALLY BLO 1SM WILL ALSO OCCUR...MAINLY AFTER 09Z. CONDITIONS WILL IMPROVE TO MVFR AFTER 20Z WED BUT LINGERING SHOWERS COULD BRING LOCALLY IFR/LIFR CONDITIONS AT TIMES THROUGH 04Z THU. GUSTY SW WINDS TO 30 KTS WILL DEVELOP OVER THE MOUNTAINS AND DESERT FOOTHILLS WED MORNING... INCREASING TO LOCAL 50 KT GUSTS WEDNESDAY AFTERNOON. && .MARINE... AN APPROACHING WINTER STORM WILL BRING STRONG WINDS...LARGE SWELLS AND ROUGH SEAS TO THE COASTAL WATERS ON WED...CONTINUING INTO THU. THE WINDS AND SWELL WILL PEAK LATE WED NIGHT/EARLY THU MORNING WITH SUSTAINED WINDS IN EXCESS OF 20 KTS AND GUSTS OVER 30 KTS. THIS WILL LIKELY RESULT IN COMBINED SEAS OF 10 FT OR MORE. THE INCREASING SWELLS WILL ALSO BRING THE CHANCE FOR HIGH SURF ON THU ALONG WITH POSSIBLE COASTAL FLOODING DURING THE MORNING HIGH TIDE. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. WINTER STORM WARNING FROM 2 AM WEDNESDAY THROUGH 8 PM WEDNESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXWSWSGX. HIGH WIND WATCH WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXNPWSGX. HIGH WIND WARNING LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR THE MOUNTAINS AND UPPER DESERTS. SEE LAXNPWSGX. SMALL CRAFT ADVISORY FOR COASTAL WATERS OFF SAN DIEGO COUNTY. SEE LAXMWWSGX. && PUBLIC...WHITLOW AVIATION...MACKECHNIE
Hazardous weather outlook, Dec 28, 4:00 PM PST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE DEC 28 2010 CAZ042-043-048-050-055>058-060>062-291200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THROUGH TONIGHT A COLD FRONT WILL BRING RAIN...SNOW IN THE MOUNTAINS AND LOCAL STRONG GUSTY SOUTHWEST WINDS BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG WINTER STORM WILL BRING RAIN...SNOW IN THE MOUNTAINS AND LOCAL STRONG GUSTY SOUTHWEST WINDS WEDNESDAY. STRONG GUSTY WINDS WILL TURN TO THE WEST TO NORTHWEST WEDNESDAY NIGHT THROUGH THURSDAY. IT WILL BE COLD WITH WIDESPREAD FROST IN THE INLAND VALLEYS AND LOWER DESERTS THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND WEDNESDAY. SGX
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 5:20 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 33 hr |
| Dec 28, 5:20 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 9 hr |
| Dec 29, 2:32 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 11 hr |
| Dec 29, 8:02 AM PST | Gale Warning | SGX | 23 hr | |
| Dec 29, 11:28 AM PST | High Surf Advisory | SGX | San Diego | 29 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.